Arkansas, 2013

Flooding in Arkansas, May 1 to 31, 2013

May 1 to 31, 2013 · NWS LZK · 2 events in 1 county or zone

Flooding on rivers within the White River basin continued into May as a result of heavy springtime rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Flooding on rivers within the White River basin continued into May as a result of heavy springtime rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:06 PM CST, 54 minutes earlier.

Area forecast discussion, Apr 30, 11:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 AM CDT WED MAY 1 2013

.AVIATION...
OVER THE NEXT 24 HOURS...CONDITIONS WILL GRADUALLY DETERIORATE
FROM SOUTHEAST TO NORTHWEST...AS AN UPPER LOW OVER THE LOUISIANA
COAST PUSHES MOISTURE NORTH INTO THE REGION. INITIALLY...CONDITIONS
WILL START OUT VFR...THEN DROP DOWN TO MVFR...WITH SHOWERS
DEVELOPING. PRECIPITATION COULD LOCALLY RESTRICT VISIBILITIES AS
WELL. TAFS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 900 PM CDT TUE APR 30 2013/

DISCUSSION...

OVERALL FORECAST ON TRACK. INCREASING CLOUDS OVER SOUTHERN AR DUE TO
AN UPPER LEVEL LOW PRESSURE SYSTEM. MOST CONVECTION OVER SOUTHERN AR
SHOULD HOLD OFF UNTIL SUNRISE ON WEDNESDAY...BUT LIGHT ACTIVITY MAY
LIFT NORTHWARD FROM N LA LATE TONIGHT. LOW TEMPS WILL BE MILD WITH
MAINLY THE UPPER 50S TO MID 60S. (59)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Apr 30, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE APR 30 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY AND
INCREASE ON THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH THE
REGION. THERE COULD BE A POTENTIAL FOR SOME STRONG TO ISOLATED
SEVERE THUNDERSTORMS WITH THIS COLD FRONT...BUT AT THIS TIME ANY
COVERAGE SHOULD REMAIN LOW.

MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THIS COLD FRONT
FOR LATE THIS WEEK INTO THE WEEKEND...WITH THE POTENTIAL FOR WELL
BELOW NORMAL TEMPERATURES FOR MUCH OF ARKANSAS. RECORD LOW
TEMPERATURES ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 23, 8:30 AM CST
Where
Woodruff County, 1.38 mi N of Augusta to 2.3 mi NE of Augusta
Cause
Heavy Rain
Property damage
$10,000
Reported by
River/Stream Gage
Coordinates
35.300, -91.366

Heavy springtime rainfall kept the White River at Augusta above flood stage from April into much of May before finally dropping below flood stage during the morning of the 23rd.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woodruff County, Patterson to 0.28 mi ESE of Riverside
Cause
Heavy Rain
Property damage
$10,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

Heavy springtime rainfall kept the Cache River at Patterson above flood stage from April through all of May, continuing into the month of June.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453676, 453679.